The invariants of the second symmetric power representation of SL_2(F_q)

Hobson, Ashley and Shank, R. James (2011) The invariants of the second symmetric power representation of SL_2(F_q). Journal of Pure and Applied Algebra, 215 (10). pp. 2481-2485. ISSN 0022-4049. (Full text available)

PDF
Download (135kB)
[img]
Preview
Official URL
http://dx.doi.org/10.1016/j.jpaa.2011.02.006

Abstract

For a prime p>2 and q=p^n, we compute a finite generating set for the SL_2(F_q)-invariants of the second symmetric power representation, showing the invariants are a hypersurface and the field of fractions is a purely transcendental extension of the coefficient field. As an intermediate result, we show the invariants of the Sylow p-subgroups are also hypersurfaces.

Item Type: Article
Additional information: arXiv:1002.4318v1 [math.AC]
Subjects: Q Science > QA Mathematics (inc Computing science) > QA150 Algebra
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Pure Mathematics
Depositing User: R James Shank
Date Deposited: 21 Jun 2010 13:12
Last Modified: 29 Apr 2014 14:51
Resource URI: http://kar.kent.ac.uk/id/eprint/23845 (The current URI for this page, for reference purposes)
  • Depositors only (login required):

Downloads

Downloads per month over past year